I have only taken elavil twice so far. After the first night when i woke up i was really drowsy, i expected that. The whole day i had this really weird feeling and ended up having a panic attack because this. Dr. said take every other day. Took it again a couple hours before bed felt fine and even had a little trouble falling asleep. Morning feel the same way as day one and afraid of having another panic attack. Is this normal? I'm on it for migraines and anxiety. Not sure if i should stop or wait it out.
I was on elavil yrs ago, and I hated it, people use to tell me oh give it a chance the side effects will wear off etc...
so I did, I kept on taking it for like a 11/2 mths, and I couldn't hack it, meaning I couldn't deal with the hang over feeling like kaismama mentioned in post, the only thing is I had the hangover feeling all day long, I didn't want to do a thing I felt severely sedated and litterally out of it daily, so it was my choice and my body, I am under mental health and have been for yrs and I told the psychiatrist about it and he discontinued it cause I told him if u don't I just wont take it, I am one that hates feeling that dragged out sedated feeling and that med messed me up big time, I woke at times not even noing were I was, but once again I am not a doctor and can only speak of my experience, I would talk to your doc about this, and tell him what u are experiencing! best of health to you and good luck
p.s. you can also google elavil and it will give you alot of info on the medication, some of what when I read after the fact, was glad that I decided to stop it..
I was on a small dose of elavil for a while in the past,10 mg three times a day.It did make me tired and I found it best at nighttime for sleep.I did have the same symptoms you describe.The problem I had with elavil was the food & other drug interactions,more specifically with the combination of the antidepressant,Prozac at that time.I know your question is a little old and hope you've already spoken with your prescribing physician about your concerns,but I just wanted to say yes,it's normal to get tired and have that hung over feeling the next day.You should be able to stabilize if your taking it as directed.My biggest concern with taking elavil is the interactions.As long as you doctor Knows what other medications your taking any bothersome side affects usually dissipate in a week or two.
Hope you start feeling better!!!
- Elavil Information for Consumers
- Elavil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Elavil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jan 2011 • 2 answers
Updated 19 Jan 2010 • 1 answer
I just started taking Elavil for migraine prevention. Im starting out at 25mg and working my way up?
Updated 20 Mar 2011 • 2 answers
Elavil for neuralgia - anyone had side effects, could this replace meds for insomnia / panic attacks
Updated 30 May 2011 • 1 answer
Updated 6 Oct 2015 • 4 answers